Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 558, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 25, 2005, 12:11 AM CDT for Concordia Parish, Louisiana. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2005, 12:11 AM CDT (05:11 UTC)
- Expired
- Sep 25, 2005, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Concordia Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 12:21 AM CDT | TORNADO 0 | 4 N Monterey, LA | THIS WEAK TORNADO TOUCHED DOWN ON THE NORTH END OF COCODRIE LAKE ON HWY 565. SOME AWNING WAS TRON FROM A HOUSE AND ONE TREE UPROOTED. MINOR DEBRIS WAS SCATTERED INTO THE FIELD TO THE NORTH. THE TORNADO CONTINUED NNE AND CROSSED HWY 129. IT DAMAGED A SHED OUT I |
| Sep 25, 12:40 AM CDT | TSTM WND DMG | Clayton, LA | SHERIFFS OFFICE REPORTED A TREE DOWN AND A TRAILER MOVED. |
| Sep 25, 12:42 AM CDT | TORNADO 0 | 1 S Clayton, LA | THIS WEAK TORNADO TOUCHED DOWN JUST S OF CLAYTON AND TRACKED NE FOR 1 MILE. IT CROSSED HWY 65 AND HWY 900. A FEW LIMBS WERE TORN OFF AND 6 TREES WERE UPROOTED ALONG THE PATH. |
| Sep 25, 12:43 AM CDT | TORNADO | Clayton, LA | *** 1 INJ *** SEVEREAL MOBILE HOMES DAMAGED. TREES AND LIMBS DOWN. |
| Sep 25, 12:44 AM CDT | TORNADO 0 | Clayton, LA | *** 1 INJ *** THIS TORNADO TRACKED 13 MILES FROM CLAYTON, NE TO 6 N OF WATERPROOF IN TENSAS PARISH. THE DAMAGE IN CLAYTON AND THE 3 MILES OF PATH IN CONCORDIA PARISH WAS F0. A FEW TREES WERE UPROOTED OR SNAPPED HERE WITH ONE TREE LANDING ON A MOBILE HOME WHERE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 8:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250511
SVRJAN
LAC029-250545-
/O.NEW.KJAN.SV.W.0558.050925T0511Z-050925T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT SUN SEP 25 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CONCORDIA PARISH IN NORTHEAST LOUISIANA
THIS INCLUDES THE CITY OF FERRIDAY
* UNTIL 1245 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF
WEST FERRIDAY...OR ABOUT 20 MILES SOUTHWEST OF FERRIDAY...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST FERRIDAY AND FERRIDAY BY 1230 AM CDT
CLAYTON BY 1235 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3158 9181 3149 9177 3147 9174 3143 9174
3176 9139 3174 9152 3176 9159 3173 9167
3164 9172
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:39 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 24, 9:39 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT SEP 24 2005
.DISCUSSION...TROPICAL STORM RITA CONTINUES TO SLOWLY MOVE
EAST NORTHEAST ACROSS SOUTHERN ARKANSAS. STRONG LOW LEVEL SHEAR AND
INSTABILITY EXIST ACROSS THE AREA AND SPIRAL BANDS OF CONVECTION ARE
CONTINUING TO SPREADING NORTHEAST...THUS THE STORM PREDICTION CENTER HAS
CONTINUED THE TORNADO WATCH UNTIL 4AM FOR MOST OF THE AREA. UPDATED THE
ZONES TO REFLECT THIS...OTHER THAN THAT THE REST OF THE FORECAST
LOOKS GOOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 90 90 80 40
MERIDIAN 73 84 69 85 / 90 80 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TORNADO WATCH UNTIL 4 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ026-
MSZ027-MSZ028-MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ047-MSZ048-MSZ049-MSZ050-MSZ053-
MSZ054-MSZ055-MSZ056-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-
MSZ064.
LAKE WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ026-MSZ027-MSZ028-
MSZ029-MSZ032-MSZ036-MSZ037-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ053-MSZ054-MSZ055-MSZ059-MSZ060-MSZ061-
MSZ062-MSZ063.
FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR MSZ018-MSZ019-MSZ025-MSZ034-
MSZ035-MSZ040-MSZ041-MSZ047.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
TORNADO WATCH UNTIL 4 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-LAZ015-
LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...TORNADO WATCH UNTIL 4 AM SUNDAY FOR ARZ074-ARZ075.
WIND ADVISORY UNTIL 7 AM SUNDAY FOR ARZ074-ARZ075.
&&
15Hazardous weather outlook, Sep 24, 10:15 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CDT SAT SEP 24 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260315- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1015 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TONIGHT ACROSS A GOOD PORTION OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. ANY SEVERE THUNDERSTORMS SHOULD BECOME ISOLATED BY MIDNIGHT...HOWEVER...THERE WILL STILL BE A SLIGHT RISK OF SEVERE WEATHER THROUGH THE NIGHT. LEVELS OF WIND SHEAR...INSTABILITY AND LIFT WILL BE SUFFICIENT ENOUGH TONIGHT TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE REGION. EXPECT TORNADOES AND DAMAGING WINDS TO BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. WHILE THE RISK FOR TORNADOES WILL EXIST IN ALL AREAS TONIGHT...IT SHOULD BE HIGHEST NORTH OF INTERSTATE TWENTY WHERE WIND SHEAR WILL BE MORE FAVORABLE. EXPECT LESSENING SURFACE-BASED INSTABILITY TO LEAD TO WEAKENING OF STORMS BY MIDNIGHT...ALTHOUGH ISOLATED SEVERE STORMS CANNOT BE RULED OUT THROUGH THE OVERNIGHT HOURS. TOMORROW...THE REMNANTS OF HURRICANE RITA WILL REMAIN NEARBY THE LOWER MISSISSIPPI VALLEY. THIS INFLUENCE WILL CONTINUE TO FUEL SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE DAY...AS WELL AS PROVIDING RATHER HIGH LEVELS OF WIND SHEAR. DUE TO THIS SHEAR...THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER...INCLUDING TORNADOES AND DAMAGING WINDS. HOWEVER...INSTABILITY LEVELS ARE EXPECTED TO REMAIN RATHER LOW IN MOST LOCATIONS...KEEPING THE OVERALL COVERAGE OF SEVERE STORMS ISOLATED. ...FLOODING... ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA...IT IS MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 3 TO 4 INCHES OF PRECIPITATION. WITH PLENTY OF TROPICAL MOISTURE FLOWING INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA TONIGHT. RAINFALL TOTALS THROUGH EARLY SUNDAY MAY REACH UP TO 8 INCHES IN ISOLATED SPOTS. PERIODS OF HEAVY RAIN IN SHORT AMOUNTS OF TIME...ALONG WITH SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS...MAY LEAD TO RAPID RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON LOUISIANA TO BUDE MISSISSIPPI THROUGH SUNDAY MORNING. HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS. ...NON PRECIPITATION... WINDS WILL REMAIN QUITE STRONG OVER PORTIONS OF THE LOWER MISSISSIPPI THROUGH TONIGHT AND INTO TOMORROW AS THE REMNANTS OF HURRICANE RITA SPIN DOWN IN THE VICINITY. A WIND ADVISORY IS IN EFFECT THIS EVENING FOR PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI ALONG AND WEST OF A GREENWOOD...TO VICKSBURG...TO ACME LOUISIANA LINE. WINDS IN THESE AREAS ARE EXPECTED TO BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES. ELSEWHERE...A LAKE WIND ADVISORY HAS BEEN HOISTED TO COVER MUCH OF THE INTERSTATE 55 CORRIDOR THROUGH THE NIGHT WITH SUSTAINED WIND FROM 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED. NO WIND-RELATED ADVISORIES ARE IN PLACE FOR THE EASTERN THIRD OF MISSISSIPPI...ALTHOUGH WINDS HERE COULD STILL GUST TO 25 MPH THIS EVENING. WINDS WILL CONTINUE TO GUST AT 25 TO 35 MPH AT TIMES DURING THE DAY SUNDAY AND LAKE WIND ADVISORIES MAY BE NEEDED IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY NIGHT... THE REMNANTS OF RITA ARE NOW EXPECTED TO MOVE OUT OF THE REGION TOMORROW NIGHT...BRINGING LOCALLY HEAVY RAINS AND STORMY WEATHER WITH IT...AT LEAST TEMPORARILY. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT...AND WILL BE POSSIBLE AGAIN SUNDAY. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT MONDAY THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 24, 7:32 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 9 SE VICKSBURG 32.25N 90.74W
09/24/2005 WARREN MS AMATEUR RADIO
ONE TREE AND SEVERAL LIMBS BLOCKING ONE LANE OF THE BIG
BLACK RIVER BRIDGE ON HWY 27
&&
CALLocal storm report, Sep 24, 8:03 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 8 SSW BENOIT 33.54N 91.06W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
A TORNADO WAS SPOTTED AND PHOTOGRAPHED NEAR THE LAMONT
COMMUNITY. IT MOVED INTO EXTREME SW BOLIVAR COUNTY AT 310
PM AND MOVED AT LEAST 4 MILES TO THE NW. THIS TORNADO
MOVED THROUGH AN OPEN FIELD AND CAUSED NO KNOWN DAMAGE.
0503 PM TORNADO 4 ENE SHAW 33.62N 90.71W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
A TORNADO PATH BEGAN ON SANDPIT RD AND MOVED NW TO NEAR
BOYLE AND THEN TO SOMEWHERE W OF CLEVELAND. SEVERAL
MOBILE HOMES WERE HEAVILY DAMAGED ALONG WITH NUMEROUS
TREES AND POWER LINES DOWN.
0534 PM TORNADO 3 ESE CLEVELAND 33.73N 90.68W
09/24/2005 BOLIVAR MS EMERGENCY MNGR
THIS TORNADO MOVE INTO BOLIVAR COUNTY JUST ESE OF
CLEVELAND AND MOVED NW TO AT LEAST 4 N OF CLEVELAND.
SEVERAL HOMES WERE DAMAGED ALONG WITH NUMEROUS TREES AND
POWER LINES DOWN.
&&
DBSpecial weather statement, Sep 24, 9:01 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 901 PM CDT SAT SEP 24 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ018>019-025>028-034>037-040>044-047>050-053>056-059>064-250900- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-BOLIVAR MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- FRANKLIN MS-GRENADA MS-HINDS MS-HOLMES MS-HUMPHREYS MS- ISSAQUENA MS-JEFFERSON MS-JEFFERSON DAVIS MS- LAWRENCE MS-LEAKE MS-LEFLORE MS-LINCOLN MS-MADISON MS- MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO WATCH 816 AND HAS ISSUED TORNADO WATCH 817 UNTIL 4 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THE NEW WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THE NEW WATCH INCLUDES 9 PARISHES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THE NEW WATCH INCLUDES 29 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL GRENADA LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI BOLIVAR SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...ANGUILLA...BASSFIELD...BASTROP... BELZONI...BRANDON...BROOKHAVEN...BUDE...CANTON...CARROLLTON... CARTHAGE...CLEVELAND...CROSSETT...CRYSTAL SPRINGS...DELHI... DERMOTT...DURANT...EPPS...EUDORA...FAYETTE...FERRIDAY...FOREST... GOODMAN...GREENVILLE...GREENWOOD...GRENADA...HAMBURG... HARRISONBURG...HAZLEHURST...INDIANOLA...ISOLA...JACKSON... JONESVILLE...KOSCIUSKO...LAKE PROVIDENCE...LAKE VILLAGE... LEXINGTON...MADISON...MAGEE...MAYERSVILLE...MEADVILLE... MENDENHALL...MONTICELLO...MORTON...NATCHEZ...NEW HEBRON... NEWELLTON...NORTH CARROLLTON...NORTH CROSSETT...OAK GROVE... PEARL...PICKENS...PORT GIBSON...PRENTISS...RALEIGH...RAYVILLE... RICHLAND...RIDGELAND...ROLLING FORK...ROXIE...RULEVILLE... ST. JOSEPH...TALLULAH...TAYLORSVILLE...TCHULA...VAIDEN... VICKSBURG...VIDALIA...WATERPROOF...WESSON...WEST CROSSETT... WEST FERRIDAY...WINNSBORO...WINONA AND YAZOO CITY. MSZ029>033-038>039-045>046-051>052-057>058-065>066-072>074-250315- CHOCTAW MS-CLARKE MS-CLAY MS-COVINGTON MS-FORREST MS- JASPER MS-JONES MS-KEMPER MS-LAMAR MS-LAUDERDALE MS- LOWNDES MS-MARION MS-NESHOBA MS-NEWTON MS-NOXUBEE MS- OKTIBBEHA MS-WEBSTER MS-WINSTON MS- THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 816 TO EXPIRE FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS ALLOWS TO EXPIRE 18 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS... BROOKSVILLE...COLLINS...COLUMBIA...COLUMBUS...CONEHATTA... DE KALB...DECATUR...EUPORA...HATTIESBURG...HEIDELBERG...LAUREL... LOUISVILLE...LUMBERTON...MABEN...MACON...MATHISTON...MERIDIAN... MOUNT OLIVE...NEWTON...PEARL RIVER...PHILADELPHIA...PURVIS... QUITMAN...SCOOBA...SHUBUTA...STARKVILLE...STONEWALL...UNION... WEIR...WEST HATTIESBURG AND WEST POINT. CRAVEN/11
Local storm report, Sep 24, 9:07 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TORNADO 9 SE ITTA BENA 33.41N 90.21W
09/24/2005 LEFLORE MS EMERGENCY MNGR
TORNADO SPOTTED ON THE GROUND. NUMEROUS TREES AND
POWERLINES DOWNED. SEVERAL HOMES AND GINS DAMAGED. THE
TORNADO MOVED OUT OF NW HOLMES, NEAR CRUGER, ACROSS
MOSQUITO LAKE TO THE PHILLIPSTOWN COMMUNITY TO QUITO TO
ITTA BENA.
&&
DBLocal storm report, Sep 24, 9:30 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 1 N NEWTON 32.33N 89.16W
09/24/2005 NEWTON MS EMERGENCY MNGR
ONE OF THE LAZY BOY FACTORY BUILDINGS WAS DESTROYED OFF
OF HWY 15 NORTH OF NEWTON.
&&
DBLocal storm report, Sep 24, 11:19 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 3 SE GREENVILLE 33.35N 91.02W
09/24/2005 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR DODD AND BLACK BOW
ROADS. 4 MOBILE HOMES DESTROYED, 3 WITH MAJOR DAMAGE AND
15 MINOR DAMAGE. 3 HOMES WERE DAMAGED OFF OF DODD RD AND
1 BUISNESS WAS DESTROYED. SEVERAL TREES AND POWER LINES
WERE DOWN. TORNADO BEGAN JUST SE OF TOWN AND MOVED NNW
ACROSS HWY 82. AT THIS TIME, DAMAGE WAS REPORTED ALONG A
PATH FOR 1-2 MILES.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:56 PM CDT | Tornado Warning | JAN | Concordia | 49 min |
| Sep 24, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 57 min |
| Sep 24, 8:37 PM CDT | Tornado Warning | JAN | Madison | 38 min |
| Sep 24, 8:52 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 38 min |
| Sep 24, 9:20 PM CDT | Tornado Warning | JAN | Madison, Tensas | 40 min |
| Sep 24, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 62 min |
| Sep 24, 9:44 PM CDT | Tornado Warning | JAN | East Carroll, Madison | 46 min |
| Sep 24, 10:26 PM CDT | Tornado Warning | JAN | East Carroll | 13 min |
| Sep 24, 11:33 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 27 min |
| Sep 24, 11:38 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 40 min |
| Sep 24, 11:49 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Madison, Richland, Tensas | 3 hr |
| Sep 24, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 26 min |
| Sep 25, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 45 min |
| Sep 25, 12:02 AM CDT | Flash Flood Warning | JAN | East Carroll, West Carroll | 4 hr |
| Sep 25, 12:27 AM CDT | Tornado Warning | JAN | Concordia | 18 min |
| Sep 25, 12:43 AM CDT | Tornado Warning | JAN | Tensas | 62 min |
| Sep 25, 1:03 AM CDT | Tornado Warning | JAN | Concordia | 51 min |
| Sep 25, 1:33 AM CDT | Tornado Warning | JAN | Franklin | 20 min |
| Sep 25, 1:37 AM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 25, 1:44 AM CDT | Tornado Warning | JAN | Tensas | 46 min |
| Sep 25, 2:48 AM CDT | Flash Flood Warning | JAN | Concordia | 3 hr |
| Sep 25, 6:51 AM CDT | Flash Flood Warning | JAN | Tensas | 3 hr |
| Sep 25, 8:21 AM CDT | Tornado Warning | JAN | Tensas | 39 min |
| Sep 25, 10:00 AM CDT | Flash Flood Warning | JAN | Tensas | 3 hr |
| Sep 25, 10:18 AM CDT | Tornado Warning | JAN | Tensas | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.